Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 103, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2004, 4:01 PM CDT for Caldwell Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 4:01 PM CDT (21:01 UTC)
- Expired
- Apr 29, 2004, 4:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caldwell Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 1:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 292101 SVRSHV LAC021-292145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 401 PM CDT THU APR 29 2004 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 445 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF VIXEN...AND MOVING NORTHEAST AT 30 MPH. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE STORM IN A STRONG BUILDING. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CALDWELL PARISH IN NORTH CENTRAL LOUISIANA UNTIL 445 PM CDT. LAT...LON 3226 9224 3207 9224 3212 9195 3226 9207 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:15 PM CDT, 46 minutes earlier.
Area forecast discussion, Apr 29, 3:15 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 315 PM CDT THU APR 29 2004 .DISCUSSION... VORTICITY MAX CONTINUES PUSHES NORTHEAST THIS AFTERNOON...BUT CONTINUES TO PRODUCE STRONG TO SEVERE CONVECTION ACROSS NORTHERN LOUISIANA AND SOUTH CENTRAL ARKANSAS. THIS ACTIVITY WILL SLOWLY EXIT THE AREA DURING THE EVENING HOURS...AS THIS VORTICITY MAX LIFTS AWAY FROM THE AREA. SOME FOG COULD DEVELOP WITH TODAYS RAINFALL...AS SKIES CLEAR OUT A BIT BEHIND THIS CONVECTION AND BEFORE LOW CLOUDS RETURN LATE TONIGHT AS THE LOW LEVEL JET DEVELOPS...BUT WILL NOT MENTION IN ZONES. SOME CONVECTION COULD RETURN FRIDAY...ESPECIALLY IN THE AFTERNOON PRIMARILY DUE TO DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE. HOWEVER...THE STRONG COLD FRONT WILL BE WELL NORTH OF THE AREA. WENT SLIGHT CHANCE EVERYWHERE...EXCEPT LOW CHANCE POPS ACROSS THE EXTREME SOUTH...WHERE A WEAK DISTURBANCE...OUT AHEAD OF THE MAIN DISTURBANCE COULD CLIP THE AREA GIVING A TAD MORE LIFT. ANY STORMS THAT DO FORM COULD BECOME SEVERE...WITH CAPES BETWEEN 2000 AND 3000 J/KG AND LIFTED INDEXES AROUND -8. A CLOSED LOW ACROSS THE SOUTHERN ROCKIES WILL WEAKEN AND PHASE WITH NORTHERN STREAM TROUGH LATE FRIDAY. THEN THE UPPER TROUGH AXIS WILL SHIFT INTO THE SOUTHERN PLAINS FRIDAY NIGHT AND SATURDAY. THE ASSOCIATED COLD FRONT IS EXPECTED TO ENTER THE NORTHWESTERN SECTIONS OF THE AREA LATE FRIDAY NIGHT...AND MOVE THROUGH THE REST OF THE AREA ON SATURDAY. A LINE OF THUNDERSTORMS IS EXPECTED NEAR THE FRONT...WITH QUITE A BIT OF POST FRONTAL RAIN BEHIND THE FRONT SATURDAY INTO SATURDAY EVENING...AS THE AREA WILL BE IN THE RIGHT REAR QUADRANT OF A STRONG JET. RAIN SHOULD TAPER OFF LATE SATURDAY AFTERNOON AND SATURDAY NIGHT FROM NORTHWEST TO SOUTHEAST. THE ETA SLOWS THE FRONT DOWN AND THE DRY AIR PUSH BEHIND...WHILE THE UKMET AND GFS ARE FASTER IN BRINGING THE FRONT THROUGH AND THE CORRESPONDING COOLER AND DRIER. INTRODUCED SLIGHT POPS FOR SUNDAY MORNING ACROSS THE EXTREME SOUTH...TO RESPECT THE SLOWER ETA SOLUTION. MONDAY THROUGH THURSDAY...IS EXPECTED TO BE DRY WITH A GRADUALLY WARMING TREND. && .PRELIMINARY POINT TEMPS/POPS... SHV 66 82 67 75 / 10 20 30 70 MLU 64 82 67 78 / 40 20 20 70 TXK 64 82 65 74 / 20 20 50 70 TYR 67 82 66 74 / 0 20 50 70 LFK 67 83 67 77 / 10 30 30 70 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 22
Hazardous weather outlook, Apr 29, 1:30 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT THU APR 29 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-301100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN UPPER LEVEL DISTURBANCE TRACKING ACROSS THE REGION...WILL CONTINUE TO PRODUCE SHOWERS AND THUNDERSTORMS FROM DEEP EAST TEXAS INTO SOUTHERN ARKANSAS...INCLUDING NORTHERN LOUISIANA. DAYTIME HEATING COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL ALLOW FOR SOME THUNDERSTORMS TO REACH SEVERE LIMITS FROM DEEP EAST TEXAS INTO SOUTH CENTRAL ARKANSAS...INCLUDING MUCH OF NORTHERN LOUISIANA. LARGE HAIL...DAMAGING WINDS...AND EVEN AN ISOLATED TORNADO ARE POSSIBLE WITH THE SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EARLY EVENING...BEFORE THE THUNDERSTORM ACTIVITY SHIFTS EAST OUT OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE PLAINS FRIDAY. THE ASSOCIATED STRONG COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF SOUTHWEST ARKANSAS FRIDAY NIGHT...AND PUSH SOUTHEAST THROUGH THE REST OF THE AREA SATURDAY. A LINE OF THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES THROUGH THE REGION. SOME STORMS MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY HAZARDS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON INTO THE EVENING FROM DEEP EAST TEXAS INTO SOUTH CENTRAL ARKANSAS INCLUDING NORTH LOUISIANA.
In the hours before
Local storm report, Apr 29, 1:30 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT THU APR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 6 N BENTON 32.78N 93.74W
04/29/2004 0.50 INCH BOSSIER LA AMATEUR RADIO
&&
VIIISpecial weather statement, Apr 29, 2:24 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 224 PM CDT THU APR 29 2004 ARZ073-LAZ003>006-010>014-017>022-TXZ152-153-165>167-300000- ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE- LINCOLN-NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA- SABINE TX-SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN- 224 PM CDT THU APR 29 2004 ...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE... THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN NORTHWEST LOUISIANA. DOPPLER WEATHER RADAR IN SHREVEPORT SHOWED SHOWERS AND THUNDERSTORMS OVER THE AREA FROM NEAR EL DORADO ARKANSAS TO ARCADIA...RINGGOLD... AND MANSFIELD LOUISIANA...AND CENTER AND APPLEBY TEXAS. THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO NEAR A PENNY IN SIZE...STRONG AND DAMAGING WINDS TO NEAR 70 MPH...AND ISOLATED TORNADOES...ALONG WITH DANGEROUS LIGHTNING. 06
Special weather statement, Apr 29, 3:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT THU APR 29 2004 TXZ152-153-165>167-292045- ANGELINA-NACOGDOCHES-SABINE TX-SAN AUGUSTINE-SHELBY- 330 PM CDT THU APR 29 2004 ...TORNADO WATCH NUMBER 124 CANCELLED FOR DEEP EAST TEXAS COUNTIES... THE THUNDERSTORMS WHICH WERE IN EAST TEXAS EARLIER HAVE MOVED OUT OF THE STATE INTO LOUISIANA...THEREFORE THE TORNADO WATCH WILL BE CANCELLED FOR THIS AREA AT 330 PM CDT. ARZ073-LAZ004>006-010>014-017>022-300000- BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-UNION AR-UNION LA-WINN- 330 PM CDT THU APR 29 2004 ...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...AND EAST CENTRAL TEXAS...GENERALLY SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT LOUISIANA...AND JOAQUIN TO NACOGDOCHES...AND LUFKIN TEXAS LINE... THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN NORTHWEST LOUISIANA. STRONG TO OCCASIONAL SEVERE THUNDERSTORMS CONTINUE TO MOVE EASTWARD ACROSS NORTHERN LOUISIANA INTO SOUTHERN ARKANSAS.
Special weather statement, Apr 29, 3:30 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT THU APR 29 2004 TXZ152-153-165>167-292045- ANGELINA-NACOGDOCHES-SABINE TX-SAN AUGUSTINE-SHELBY- 330 PM CDT THU APR 29 2004 ...TORNADO WATCH NUMBER 124 CANCELLED FOR DEEP EAST TEXAS COUNTIES... THE THUNDERSTORMS WHICH WERE IN EAST TEXAS EARLIER HAVE MOVED OUT OF THE STATE INTO LOUISIANA...THEREFORE THE TORNADO WATCH WILL BE CANCELLED FOR THIS AREA AT 330 PM CDT. ARZ073-LAZ004>006-010>014-017>022-300000- BIENVILLE-CALDWELL-CLAIBORNE-DE SOTO-GRANT-JACKSON-LA SALLE-LINCOLN- NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-UNION AR-UNION LA-WINN- 330 PM CDT THU APR 29 2004 ...TORNADO WATCH NUMBER 124 WILL REMAIN IN EFFECT UNTIL 700 PM CDT FOR PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHWEST AND SOUTH CENTRAL ARKANSAS...GENERALLY SOUTHEAST OF A SMACKOVER ARKANSAS...TO HAYNESVILLE AND LOGANSPORT LOUISIANA... THE TORNADO WATCH DOES NOT INCLUDE CADDO AND BOSSIER PARISHES IN NORTHWEST LOUISIANA. STRONG TO OCCASIONAL SEVERE THUNDERSTORMS CONTINUE TO MOVE EASTWARD ACROSS NORTHERN LOUISIANA INTO SOUTHERN ARKANSAS.
Local storm report, Apr 29, 3:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT THU APR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG HOMER 32.79N 93.06W
04/29/2004 CLAIBORNE LA LAW ENFORCEMENT
DAMAGE AT CLAIBORNE ACADEMY SCHOOL WITH WINDOWS BLOWN OUT
AND DAMAGE TO GYMNASIUM ROOF. ALSO TREES BLOWN DOWN AND
POSSIBLE TORNADO REPORTED AT WADE CORRECTIONAL CENTER.
1245 PM TSTM WND DMG 8 NNE HOMER 32.90N 93.01W
04/29/2004 CLAIBORNE LA LAW ENFORCEMENT
TREES DOWN
0108 PM HAIL MINDEN 32.62N 93.28W
04/29/2004 0.50 INCH WEBSTER LA TRAINED SPOTTER
0120 PM HAIL EL DORADO 33.22N 92.66W
04/29/2004 0.75 INCH UNION AR LAW ENFORCEMENT
0124 PM HAIL MINDEN 32.62N 93.28W
04/29/2004 0.75 INCH WEBSTER LA TRAINED SPOTTER
0125 PM TSTM WND DMG 4 SW EL DORADO 33.18N 92.71W
04/29/2004 UNION AR LAW ENFORCEMENT
TREES DOWN
&&
MFLocal storm report, Apr 29, 3:52 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
352 PM CDT THU APR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL FARMERVILLE 32.77N 92.40W
04/29/2004 1.50 INCH UNION LA TRAINED SPOTTER
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 12:41 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 34 min |
| Apr 29, 12:54 PM CDT | Tornado Warning | SHV | Claiborne | 36 min |
| Apr 29, 1:12 PM CDT | Severe Thunderstorm Warning | SHV | Webster | 33 min |
| Apr 29, 1:26 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 64 min |
| Apr 29, 1:51 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 54 min |
| Apr 29, 2:51 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln | 24 min |
| Apr 29, 3:09 PM CDT | Severe Thunderstorm Warning | SHV | Union | 36 min |
| Apr 29, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 32 min |
| Apr 29, 3:28 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches | 62 min |
| Apr 29, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 59 min |
| Apr 29, 4:41 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell | 64 min |
| Apr 29, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 18 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.